Alert archive / Louisiana / Gale Warnings in 2023

Gale Warning 2, NWS New Orleans, LA

March 2, 2023

NWS New Orleans, LA issued this gale warning at Mar 2, 2023, 1:04 PM CST. It took effect at Mar 2, 2023, 6:00 PM CST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 2023, 1:04 PM CST (19:04 UTC)
In effect from
Mar 2, 2023, 6:00 PM CST
Expired
Mar 3, 2023, 2:57 PM CST
In force
21 hr
Issued by
NWS New Orleans, LA

The text

As transmitted.

255 
WHUS74 KLIX 021904
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
104 PM CST Thu Mar 2 2023

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-030600-
/O.UPG.KLIX.GL.A.0003.230303T0000Z-230303T1600Z/
/O.NEW.KLIX.GL.W.0002.230303T0000Z-230303T1600Z/
/O.NEW.KLIX.SC.Y.0015.230303T1600Z-230303T2100Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
104 PM CST Thu Mar 2 2023

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST
FRIDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 3 PM CST FRIDAY...

* WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts
  up to 45 kt and seas 7 to 12 ft expected. For the Small Craft
  Advisory, west winds 15 to 25 kt with gusts up to 30 kt and 
  seas 6 to 11 ft expected.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...For the Gale Warning, from 6 PM this evening to 10 AM 
  CST Friday. For the Small Craft Advisory, from 10 AM to 3 PM 
  CST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
6 follow-up statements
552 
WHUS74 KLIX 022052
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
252 PM CST Thu Mar 2 2023

GMZ530-534-031200-
/O.CON.KLIX.GL.W.0002.230303T0000Z-230303T1600Z/
/O.EXT.KLIX.SC.Y.0015.230303T1600Z-230304T0000Z/
Lake Pontchartrain and Lake Maurepas-Lake Borgne-
252 PM CST Thu Mar 2 2023

...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM
CST FRIDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM TO 6 PM CST
FRIDAY...

* WHAT...For the Gale Warning, south winds 20 to 30 kt with 
  gusts up to 35 kt expected. For the Small Craft Advisory, west 
  winds 15 to 25 kt with gusts up to 30 kt expected.

* WHERE...Lake Pontchartrain and Lake Maurepas and Lake Borgne.

* WHEN...For the Gale Warning, from 6 PM this evening to 10 AM 
  CST Friday. For the Small Craft Advisory, from 10 AM to 6 PM 
  CST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ532-536-538-550-552-555-557-570-572-575-577-031200-
/O.CON.KLIX.GL.W.0002.230303T0000Z-230303T1600Z/
/O.EXT.KLIX.SC.Y.0015.230303T1600Z-230304T0900Z/
Mississippi Sound-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
252 PM CST Thu Mar 2 2023

...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM
CST FRIDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM FRIDAY TO 3 AM
CST SATURDAY...

* WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts
  up to 45 kt and seas 7 to 12 ft expected. For the Small Craft
  Advisory, west winds 15 to 25 kt with gusts up to 30 kt and 
  seas 6 to 11 ft expected.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...For the Gale Warning, from 6 PM this evening to 10 AM 
  CST Friday. For the Small Craft Advisory, from 10 AM Friday to 
  3 AM CST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
059 
WHUS74 KLIX 030333
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
933 PM CST Thu Mar 2 2023

GMZ530-534-031145-
/O.CON.KLIX.GL.W.0002.000000T0000Z-230303T1600Z/
/O.CON.KLIX.SC.Y.0015.230303T1600Z-230304T0000Z/
Lake Pontchartrain and Lake Maurepas-Lake Borgne-
933 PM CST Thu Mar 2 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST
FRIDAY...

* WHAT...For the Gale Warning, south winds 20 to 30 kt with 
  gusts up to 35 kt expected. For the Small Craft Advisory, west 
  winds 15 to 25 kt with gusts up to 30 kt expected.

* WHERE...Lake Pontchartrain and Lake Maurepas and Lake Borgne.

* WHEN...For the Gale Warning, until 10 AM CST Friday. For the 
  Small Craft Advisory, from 10 AM to 6 PM CST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ532-536-538-550-552-555-557-570-572-575-577-031145-
/O.CON.KLIX.GL.W.0002.000000T0000Z-230303T1600Z/
/O.CON.KLIX.SC.Y.0015.230303T1600Z-230304T0900Z/
Mississippi Sound-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
933 PM CST Thu Mar 2 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM FRIDAY TO
3 AM CST SATURDAY...

* WHAT...For the Gale Warning, south winds 20 to 30 kt with 
  gusts up to 45 kt and seas 7 to 12 ft expected. For the Small 
  Craft Advisory, west winds 15 to 25 kt with gusts up to 30 kt 
  and seas 6 to 11 ft expected.

* WHERE...Portions of Gulf of Mexico.

* WHEN...For the Gale Warning, until 10 AM CST Friday. For the 
  Small Craft Advisory, from 10 AM Friday to 3 AM CST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
521 
WHUS74 KLIX 030920
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
320 AM CST Fri Mar 3 2023

GMZ530-534-032130-
/O.CON.KLIX.GL.W.0002.000000T0000Z-230303T1600Z/
/O.CON.KLIX.SC.Y.0015.230303T1600Z-230304T0000Z/
Lake Pontchartrain and Lake Maurepas-Lake Borgne-
320 AM CST Fri Mar 3 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM CST THIS EVENING...

* WHAT...For the Gale Warning, south winds 20 to 30 kt with 
  gusts up to 35 kt expected. For the Small Craft Advisory, west 
  winds 15 to 25 kt with gusts up to 30 kt expected.

* WHERE...Lake Pontchartrain and Lake Maurepas and Lake Borgne.

* WHEN...For the Gale Warning, until 10 AM CST Friday. For the 
  Small Craft Advisory, from 10 AM to 6 PM CST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ532-536-538-550-552-555-557-570-572-575-577-032130-
/O.CON.KLIX.GL.W.0002.000000T0000Z-230303T1600Z/
/O.CON.KLIX.SC.Y.0015.230303T1600Z-230304T0900Z/
Mississippi Sound-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
320 AM CST Fri Mar 3 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 3 AM CST SATURDAY...

* WHAT...For the Gale Warning, south winds 20 to 30 kt with 
  gusts up to 45 kt and seas 7 to 12 ft expected. For the Small 
  Craft Advisory, west winds 15 to 25 kt with gusts up to 30 kt 
  and seas 6 to 11 ft expected.

* WHERE...Portions of Gulf of Mexico.

* WHEN...For the Gale Warning, until 10 AM CST Friday. For the 
  Small Craft Advisory, from 10 AM Friday to 3 AM CST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
692 
WHUS74 KLIX 031552
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
952 AM CST Fri Mar 3 2023

GMZ550-570-040000-
/O.EXP.KLIX.GL.W.0002.000000T0000Z-230303T1600Z/
/O.CON.KLIX.SC.Y.0015.230303T1600Z-230304T0900Z/
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
952 AM CST Fri Mar 3 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST
SATURDAY...
...GALE WARNING WILL EXPIRE AT 10 AM CST THIS MORNING...

* WHAT...West winds 20 to 25 kt with gusts up to 30 kt, decreasing
  to 15 to 20 kt with gusts to 25 kt during the mid afternoon. 
  Seas 7 to 10 ft expected.

* WHERE...Coastal Waters from Port Fourchon LA to Lower
  Atchafalaya River LA out 60 nm.

* WHEN...Until 3 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ530-534-040000-
/O.EXT.KLIX.GL.W.0002.000000T0000Z-230303T1800Z/
/O.EXT.KLIX.SC.Y.0015.230303T1800Z-230304T0000Z/
Lake Pontchartrain and Lake Maurepas-Lake Borgne-
952 AM CST Fri Mar 3 2023

...GALE WARNING NOW IN EFFECT UNTIL NOON CST TODAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...For the Gale Warning, west winds 20 to 30 kt with gusts
  up to 35 kt. For the Small Craft Advisory, west winds 15 to 25
  kt with gusts up to 30 kt, decreasing to 15 to 20 kt with gusts
  to 25 kt by mid afternoon. 

* WHERE...Lake Pontchartrain and Lake Maurepas and Lake Borgne.

* WHEN...For the Gale Warning, until noon CST today. For the 
  Small Craft Advisory, until 6 PM CST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ532-536-538-552-572-040000-
/O.EXT.KLIX.GL.W.0002.000000T0000Z-230303T1800Z/
/O.EXT.KLIX.SC.Y.0015.230303T1800Z-230304T0900Z/
Mississippi Sound-Chandeleur Sound-Breton Sound-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
952 AM CST Fri Mar 3 2023

...GALE WARNING NOW IN EFFECT UNTIL NOON CST TODAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CST SATURDAY...

* WHAT...For the Gale Warning, southwest winds 20 to 30 kt with
  gusts up to 40 kt and seas 7 to 12 ft. For the Small Craft
  Advisory, west winds 15 to 25 kt with gusts up to 30 kt, 
  decreasing to 15 to 20 kt with gusts to 25 kt by late this 
  afternoon. 

* WHERE...Mississippi Sound, Chandeleur Sound, Breton Sound, and
  the coastal waters from the Southwest Pass of the Mississippi
  River to Port Fourchon Louisiana out 60 NM.

* WHEN...For the Gale Warning, until noon CST today. For the 
  Small Craft Advisory, until 3 AM CST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ555-557-575-577-040000-
/O.EXT.KLIX.GL.W.0002.000000T0000Z-230303T2100Z/
/O.EXT.KLIX.SC.Y.0015.230303T2100Z-230304T0900Z/
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
952 AM CST Fri Mar 3 2023

...GALE WARNING NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM CST SATURDAY...

* WHAT...For the Gale Warning, southwest winds 25 to 35 kt with
  gusts up to 40 kt and seas 9 to 14 ft. For the Small Craft
  Advisory, west winds 15 to 25 kt with gusts up to 30 kt,
  decreasing to 15 to 20 kt with gusts to 25 kt before sunset this
  evening and seas 6 to 11 ft expected.

* WHERE...Coastal Waters from Boothville LA to Southwest Pass of
  the Mississippi River out 20 nm, coastal waters from Pascagoula
  Mississippi to Stake Island out 60 NM, and coastal Waters from 
  Stake Island LA to Southwest Pass of the Mississippi River from 
  20 to 60 nm.

* WHEN...For the Gale Warning, until 3 PM CST this afternoon. 
  For the Small Craft Advisory, from 3 PM this afternoon to 3 AM 
  CST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
JRK
411 
WHUS74 KLIX 031858
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
1258 PM CST Fri Mar 3 2023

GMZ555-557-575-577-040300-
/O.CON.KLIX.GL.W.0002.000000T0000Z-230303T2100Z/
/O.CON.KLIX.SC.Y.0015.230303T2100Z-230304T0900Z/
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
1258 PM CST Fri Mar 3 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST
SATURDAY...

* WHAT...For the Gale Warning, southwest winds 20 to 30 kt with
  gusts up to 35 and seas 9 to 14 ft. For the Small Craft
  Advisory, west winds 15 to 20 kt with gusts up to 30 kt and 
  seas 6 to 11 ft expected.

* WHERE...Coastal Waters from Boothville LA to Southwest Pass of 
  the Mississippi River out 20 nm, coastal waters from 
  Pascagoula Mississippi to Stake Island out 60 NM, and coastal 
  Waters from Stake Island LA to Southwest Pass of the 
  Mississippi River from 20 to 60 nm.

* WHEN...For the Gale Warning, until 3 PM CST this afternoon. 
  For the Small Craft Advisory, from 3 PM this afternoon to 3 AM 
  CST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ530-534-040000-
/O.CON.KLIX.SC.Y.0015.000000T0000Z-230304T0000Z/
Lake Pontchartrain and Lake Maurepas-Lake Borgne-
1258 PM CST Fri Mar 3 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...West winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...Lake Pontchartrain, Lake Maurepas and Lake Borgne.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ532-536-538-550-552-570-572-040300-
/O.CON.KLIX.SC.Y.0015.000000T0000Z-230304T0900Z/
Mississippi Sound-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
1258 PM CST Fri Mar 3 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST
SATURDAY...

* WHAT...West winds 20 to 25 kt with gusts up to 30 kt, 
  decreasing to 15 to 20 kt with gusts to 25 kt by late this 
  afternoon.

* WHERE...Mississippi Sound, Chandeleur Sound, Breton Sound, and 
  the coastal waters from the Southwest Pass of the Mississippi 
  River to Port Fourchon Louisiana out 60 NM.

* WHEN...Until 3 AM CST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
142 
WHUS74 KLIX 032057
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
257 PM CST Fri Mar 3 2023

GMZ555-557-575-577-040500-
/O.CAN.KLIX.GL.W.0002.000000T0000Z-230303T2100Z/
/O.EXT.KLIX.SC.Y.0015.230303T2057Z-230304T0900Z/
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
257 PM CST Fri Mar 3 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CST SATURDAY...
...GALE WARNING IS CANCELLED...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt,
  diminishing to 10 to 15 kt with gusts to 20 kt tonight. Seas 8
  to 11 ft, subsiding to 6 to 8 ft overnight.

* WHERE...Coastal Waters from Boothville LA to Southwest Pass of
  the Mississippi River out 20 nm, Coastal waters from Pascagoula
  Mississippi to Stake Island out 60 NM, and Coastal Waters from
  Stake Island LA to Southwest Pass of the Mississippi River from
  20 to 60 nm.

* WHEN...Until 3 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ530-534-040000-
/O.CON.KLIX.SC.Y.0015.000000T0000Z-230304T0000Z/
Lake Pontchartrain and Lake Maurepas-Lake Borgne-
257 PM CST Fri Mar 3 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...West winds 15 to 20 kt.

* WHERE...Lake Pontchartrain, Lake Maurepas and Lake Borgne.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ532-536-538-550-552-570-572-040500-
/O.CON.KLIX.SC.Y.0015.000000T0000Z-230304T0900Z/
Mississippi Sound-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
257 PM CST Fri Mar 3 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST
SATURDAY...

* WHAT...West winds 15 to 20 kt with gusts up to 25 kt,
  diminishing to 10 to 15 kt with gusts to 20 kt this evening.
  Seas 7 to 10 ft, subsiding to 5 to 8 ft overnight.

* WHERE...Mississippi Sound, Chandeleur Sound, Breton Sound, and 
  the coastal waters from the Southwest Pass of the Mississippi 
  River to Port Fourchon Louisiana out 60 NM.

* WHEN...Until 3 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this gale warning went out at Mar 2, 11:31 AM CST, 1 hour 33 minutes earlier.

Area forecast discussion, Mar 2, 11:31 AM CST, 1 hour 33 minutes before
Area Forecast Discussion...UPDATED
National Weather Service New Orleans LA
1131 AM CST Thu Mar 2 2023

...NEW AVIATION...

.SHORT TERM...
(Today through Friday)
Issued at 454 AM CST Thu Mar 2 2023

A warm and moist light southerly flow pattern continues across
the region with early morning temperatures ranging in the upper
60s to mid 70s. Area surface observations are currently reporting
good visibility over the area, but still cannot rule out some
patchy early morning fog, mainly near the coast. Water vapor
imagery shows an upper level storm system digging across the
Desert Southwest early this morning and this feature is expected
to translate toward west TX by late this afternoon before taking
on a negative tilt and ejecting across the ArkLaTex and Mid-
Mississippi Valley region tonight into Friday morning. An
associated surface low will deepen over the ArkLaTex by this
evening. Low level southerly flow will strengthen ahead of this
system this evening with strong southwesterly winds expected to
develop over the forecast area tonight into Friday morning
courtesy of a strengthening low level jet and tightening MSLP
gradient. Surface winds are expected to increase to 20-30 mph with
gusts up to around 40 mph this evening through Friday morning, so
we have issued a Wind Advisory for the entire area during this
time. Generally expect dry weather conditions to prevail today,
but there may be just enough weak ascent to aid in the development
of isolated rain showers through this afternoon, mainly across
our northern zones and possibly into coastal southeast MS.

Attention tonight then turns to the ejecting upper level storm
system over the ArkLaTex and the associated advancing surface
front. The best forcing for ascent will mostly remain focused to
our north and northwest tonight, but deep layer and low level
shear will be still be quite strong across our area (850 mb low
level jet still looks to strengthen to 55-65 kt overnight). CAM
and high resolution short range model guidance generally shows
instability waning with time this evening as a narrow region of
forced ascent enters our CWA, although CAPE values may be
maximized between 500-1000 J/KG right along the front. The
available CAM guidance continues to show a thin convective line
moving from west to east across the area generally between 3 AM
and 9 AM early Friday morning. Forecast soundings show some
capping in the mid levels which may inhibit convective growth, so
the overall severe potential may be decreasing with time as the
line moves east. The latest Day 1 outlook from SPC keeps a Slight
risk of severe weather in place over our northwestern zones
tonight, with the risk Marginal over the rest of the CWA. Damaging
gusts will remain the main concern with the line tonight into
early Friday morning, although a tornado is also possible. Dry
weather conditions are then expected from late Friday morning into
Friday afternoon. (WFO MOB)

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 454 AM CST Thu Mar 2 2023

A drier southwesterly to westerly flow pattern aloft prevails
through the weekend with a surface ridge of high pressure also
settling over the area. There may be enough moisture return with
impulses in the flow aloft to bring low rain chances back into the
forecast by the early to middle part of next week. Cooler morning
lows in the 40s and 50s are expected this weekend before warming
back into the 60s early next week. Likewise, highs in the 70s to
near 80 this weekend should trend upward back into the 80s by
early next week. (WFO MOB)

&&

.AVIATION...
(18Z TAFS)
Issued at 1125 AM CST Thu Mar 2 2023

Winds and clouds will be on the increase ahead of a cold front
later today and tonight. Winds will shift from southerly to a more
westerly direction from west to east. Some gusts may top 30kts at
times tonight and early Friday. Otherwise, a low chance for
convection is there, but a bit too low to mention in this package. It
wouldn't be impossible to need VCs later this evening if
confidence in convection increases a bit.With the strong winds
just off the deck there may be LLWS added, however, it remains
just under the min thresholds for now. Otherwise, MVFR anticipated
overnight before lifting by mid morning on Friday. (Frye-LIX)

&&

.MARINE...
Issued at 454 AM CST Thu Mar 2 2023

Onshore flow will strengthen over the marine this afternoon as a
potent storm system lifts out of the Plains. Expect strong south
to southwest winds to develop this evening into Friday morning,
with gusts to gale force possible. We maintained the Gale Watch
for all marine zones this evening through early Friday morning
given the continued potential for gusts over 35 knots and let
later shifts assess the latest data to determine if upgrade to
Warning is needed. Seas are still likely to build to 7-12 feet
offshore. Winds will gradually diminish by late Friday. Hazardous
seas will continue through late Friday before subsiding into the
weekend. Beyond Saturday, mostly favorable marine conditions are
forecast with high pressure building into the region. (WFO MOB)

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  82  61  72  46 /  20  50  20   0
BTR  86  63  75  49 /  10  50   0   0
ASD  84  68  77  52 /  20  10  20   0
MSY  82  69  76  56 /  20  20  20   0
GPT  77  69  76  53 /  20  10  30   0
PQL  82  70  79  51 /  20  10  30   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory from 9 PM this evening to noon CST Friday for
     LAZ034>037-039-046>048-056>060-064>071-076>088-090.

GM...Gale Watch from 6 PM CST this evening through Friday morning for
     GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.

MS...Wind Advisory from 9 PM this evening to noon CST Friday for
     MSZ068>071-077-080>082.

GM...Gale Watch from 6 PM CST this evening through Friday morning for
     GMZ532-534-536-538-550-552-555-557-570-572-575-577.

&&

SHORT TERM...WFO MOB
LONG TERM...WFO MOB
AVIATION...RDF LIX
MARINE...WFO MOB

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 4:15 AM CSTWind AdvisoryLIXAscension, Assumption, East Baton Rouge, East Feliciana, Iberville, Jefferson and 13 more32 hr
Mar 2, 1:04 PM CSTSmall Craft AdvisoryLIX38 hr

Nearby

Gale Warnings in Louisiana, 2023Every gale warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.